MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 4-WAY HIGH FLOW STOPCOCK W/ROTATING LUER; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 4-WAY HIGH FLOW STOPCOCK W/ROTATING LUER; STOPCOCK, I.V. SET
Catalog Number B4018
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a 4-way high flow stopcock w/rotating luer where it was reported while using the 4-way stopcock for a saline bubble study (for an echocardiogram) the item leaked, causing saline and blood to spray.It was noted that the entire amount of saline/blood mixture (9 cc) "sprayed" over the patient and staff.The stopcock and all surrounding pieces were wet.Additionally, there was blood visible in the area of the stop cock between the white and the clear plastic.There was no hole, tears or any defect was noted.Additionally, the event occurred multiple times - some small leaks and 2 large ones.They had 2 injections through the stopcock without a problem; they did not move the stopcock and on the third injection that the saline sprayed over the staff.No human harm.Reported.This report captures 2 occurrences.
 
Additional Manufacturer Narrative
The device is not available for evaluation; however, a photo and lot number has been provided.A device history lot review is pending.
 
Additional Manufacturer Narrative
One photo was shared by customer, where 2 syringes are connected to the stopcock, no leaks or anomalies are observed, based on the photo.Complaint of leaks cannot be confirmed or replicated based on the evidence shared by customer.The dhr lot# was reviewed, and no non-conformities were found that would have led to the reported condition on the complaint.

Brand Name
4-WAY HIGH FLOW STOPCOCK W/ROTATING LUER
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key22297434
Report Number9617594-2025-01300
Device Sequence Number18327477
Product Code FMG
UDI-Device Identifier00887709008694
UDI-Public(01)00887709008694(17)290801(10)14117698
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K080077
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB4018
Device Lot Number14117698
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NORMAL SALINE - EXCELSIOR MEDICAL.
Patient SexUnknown